Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 155, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2016, 9:32 PM EDT for Ashe County, North Carolina; Grayson County, Smyth County, Virginia. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 9:32 PM EDT (01:32 UTC)
- Expired
- Jul 4, 2016, 10:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashe County, NC, Grayson County, VA, Smyth County, VA
The radar
The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:36 PM EDT | TSTM WND DMG | 1 Ene Chilhowie, VA | TREE DOWN ON APPLE VALLEY ROAD |
| Jul 4, 9:43 PM EDT | TSTM WND DMG | 2 Wsw Marion, VA | TREE DOWN ON MAIN STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.5
The text
As transmitted.
007
WUUS51 KRNK 050132
SVRRNK
NCC009-VAC077-173-050230-
/O.NEW.KRNK.SV.W.0155.160705T0132Z-160705T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHE COUNTY IN NORTH CAROLINA...
WESTERN GRAYSON COUNTY IN VIRGINIA...
SOUTHERN SMYTH COUNTY IN VIRGINIA...
* UNTIL 1030 PM EDT
* AT 932 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ADWOLF TO NEAR WHITETOP TO NEAR FLATWOOD...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION...
SALTVILLE...
CHILHOWIE...
JEFFERSON...
AND WEST JEFFERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3679 8127 3676 8125 3657 8124 3657 8135
3655 8135 3649 8132 3632 8156 3642 8172
3646 8171 3647 8170 3653 8171 3657 8169
3661 8165 3662 8162 3664 8161 3664 8162
3679 8170 3688 8178
TIME...MOT...LOC 0132Z 293DEG 35KT 3675 8162 3661 8158 3652 8169
HAIL...<.75IN
WIND...60MPH
$$
RAB3 follow-up statements
269
WWUS51 KRNK 050203
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT MON JUL 4 2016
NCC009-VAC077-173-050230-
/O.CON.KRNK.SV.W.0155.000000T0000Z-160705T0230Z/
ASHE NC-GRAYSON VA-SMYTH VA-
1003 PM EDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHERN ASHE...CENTRAL GRAYSON AND EAST CENTRAL SMYTH
COUNTIES...
AT 1003 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BRIDLE CREEK TO NEAR STRATFORD TO NEAR WAGONER...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON...
LANSING...
MOUTH OF WILSON...
SUGAR GROVE...
AND GRASSY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3679 8127 3676 8125 3657 8124 3657 8135
3655 8135 3649 8132 3640 8144 3643 8156
3643 8163 3648 8165 3654 8157 3660 8142
3672 8141 3679 8136
TIME...MOT...LOC 0203Z 293DEG 35KT 3663 8128 3649 8124 3640 8135
HAIL...<.75IN
WIND...60MPH
$$
RAB835
WWUS51 KRNK 050220
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1020 PM EDT MON JUL 4 2016
VAC077-173-050230-
/O.CAN.KRNK.SV.W.0155.000000T0000Z-160705T0230Z/
GRAYSON VA-SMYTH VA-
1020 PM EDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAYSON AND EAST
CENTRAL SMYTH COUNTIES HAS BEEN CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3651 8149 3656 8139 3657 8135 3655 8135
3640 8144 3642 8149 3644 8150 3647 8152
TIME...MOT...LOC 0220Z 008DEG 15KT 3651 8130 3644 8147
$$
NCC009-050230-
/O.CON.KRNK.SV.W.0155.000000T0000Z-160705T0230Z/
ASHE NC-
1020 PM EDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTH CENTRAL ASHE COUNTY...
AT 1020 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SCOTTVILLE TO JEFFERSON...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
AND JEFFERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3651 8149 3656 8139 3657 8135 3655 8135
3640 8144 3642 8149 3644 8150 3647 8152
TIME...MOT...LOC 0220Z 008DEG 15KT 3651 8130 3644 8147
HAIL...<.75IN
WIND...60MPH
$$
RAB277
WWUS51 KRNK 050236
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT MON JUL 4 2016
NCC009-050246-
/O.EXP.KRNK.SV.W.0155.000000T0000Z-160705T0230Z/
ASHE NC-
1036 PM EDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ASHE COUNTY HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3651 8149 3656 8139 3657 8135 3655 8135
3640 8144 3642 8149 3644 8150 3647 8152
TIME...MOT...LOC 0234Z 293DEG 35KT 3651 8130 3644 8147
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:46 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 4, 7:46 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
746 PM EDT MON JUL 4 2016
.SYNOPSIS...
Low pressure will track from the mid Mississippi Valley through the
mid Atlantic region which will bring a warm front through the
area today. High pressure will fill in behind this system for
Wednesday. Another low pressure system will cross through the
eastern United States on Friday and Saturday.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 730 PM EDT Monday...
Isolated/Scattered convection mainly along/west of the Blue Ridge
early this evening with wedge slowly eroding, but think as sun
sets wedge reestablishes itself until more organized convection
arrives overnight, though models are showing the line in KY
weakening as it shifts to the Blue Ridge.
Watching potential for gusty winds possibly svr with the line
moving into Far SW VA as best instability and support is mainly
from Srn WV southward to NE TN. Otherwise will keep higher pops in
the west this evening with less coverage in the east.
Previous afternoon discussion...
The wedge has been eroding across the mountains this afternoon,
but has remained stuck east of the Blue Ridge. Scattered
thunderstorms have developed across the mountains and will have
ample moisture to produce very heavy rain showers into this
evening. A line of stronger storms are tracking across Kentucky
and will move across southwestern Virginia and southeastern West
Virginia this evening. With PWATs running well above normal,
another round of heavy rain is possible in the watch area tonight.
Showers will likely hang around all night, then taper from north
to south Tuesday afternoon as a cold front seeps through the
region. With a slow moving front, temperatures will be able to
warm into the 80s across the mountains to near 90F in the
piedmont.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 230 PM EDT Monday...
During this portion of the forecast, our precipitation will
remain active. Tuesday night, the area will see a decease in
coverage as the disturbance from Tuesday exits the region.
However, the break in the activity will be short lived as another
disturbance starts encroaching on the western extent of the region
not too long after sunrise Wednesday. This pattern of disturbance
after disturbance will continue through at least Thursday night as
an upper ridge builds across the central portion of the nation,
and a west to northwest flow regime prevails over our region on
the east side of the upper ridge. Coverage each day is expected to
be greatest in the west.
Currently, the time frame with the greatest potential for showers
and storms to impact the largest coverage area is Thursday
afternoon and evening.
Temperatures during this time frame will be near normal regarding
high temperatures and five to ten degrees above normal for the
lows.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 245 PM EDT Monday...
The upper ridge in the central U.S. is progged to retrograde to
the Rockies while an upper low/trough deepens over the Great Lakes
region and moves to over New England. This pattern will keep us on
the warm, if not hot, and humid side heading into and through the
weekend. This cold front associated with the low/trough is progged
to cross our region Saturday or Sunday. Slightly cooler conditions
are expected Monday as confidence increases on cooler high
pressure moving into the area in the wake of the front.
Shower and thunderstorm chances will be on the isolated to
scattered side, with the greatest coverage in the west, especially
on Friday and Saturday. Precipitation made be limited on Sunday if
in fact the cold front settles south of the area. Otherwise, a
stalled front will help maintain higher chances than currently
advertised.
Heat index values will reach or top 100 degrees Friday afternoon
across the southeast portion of the forecast area, and to a
slightly lesser extent Saturday afternoon.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 730 PM EDT Monday...
Watching showers and thunderstorms across the mountains this
evening which will likely impact LWB/BLF by 01-02z reaching
BCB/ROA by 02-03z. Not as confident further east in thunder so
will have some showers at LYH/DAN with VCTS.
Low cigs should climb to MVFR with heavier showers and storms then
potentially see fog and or low clouds post line of showers late
tonight.
Confidence high that most will stay sub-VFR but lower in how low
cigs/vsbys drop.
Frontal boundary remain in the vicinity Tuesday so another day of
scattered convection expected mainly in the mountains. Overall
looking at ceilings improving to VFR by mid morning.
Extended discussion...
Front should be north midweek but still possible scattered storms
in the afternoon. Mainly VFR expected with potential sub-VFR late
night and with storms. A better chance of storms arrives Thursday
with another upper disturbance followed by typical summer diurnal
convection into the weekend, so overall mainly VFR Fri-Sat outside
convection and late night fog, with better threat of sub-VFR
Thursday.
&&
.HYDROLOGY...
As of 330 PM EDT Monday...
Precipitable water values rise into the 1.5 to 2.0 range today.
repeated periods of showers and thunderstorms will increase the
threat for flash flooding into tonight in southeast West Virginia
through the Alleghany Highlands.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Tuesday morning for VAZ011-018>020-
023-024.
NC...None.
WV...Flash Flood Watch through Tuesday morning for WVZ042>044-507-
508.
&&
SYNOPSIS...RCS
NEAR TERM...RCS/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...RCS/WP
HYDROLOGY...AMSHazardous weather outlook, Jul 4, 5:33 AM EDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 533 AM EDT MON JUL 4 2016 NCZ001>006-018>020-VAZ007-009-010-012>017-022-032>035-043>047-058- 059-051000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 533 AM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK IS DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. HEAVY RAIN AND REPEATED STORMS COULD ALSO LEAD TO QUICK RISES OF CREEKS AND STREAMS AND CAUSE PONDING OF WATER AND LOCALIZED FLOODING. WEDNESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-023-024-WVZ042>044-507-508-051000- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 533 AM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITIONAL THE THE FLASH FLOOD WATCH, A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. HEAVY RAIN AND REPEATED STORMS COULD ALSO LEAD TO QUICK RISES OF CREEKS AND STREAMS AND CAUSE PONDING OF WATER AND LOCALIZED FLOODING. WEDNESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 8:08 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT MON JUL 4 2016
VAZ019-020-024-WVZ507-050115-
ROCKBRIDGE-BATH-ALLEGHANY-EASTERN GREENBRIER-
808 PM EDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
BATH...NORTHWESTERN ROCKBRIDGE...NORTHERN ALLEGHANY AND EAST CENTRAL
GREENBRIER COUNTIES...
AT 807 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF BURNSVILLE TO NEAR ALVON...AND
MOVING EAST AT 30 MPH.
HEAVY RAINFALL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE
STORMS. RAINFALL RATES BETWEEN 1 AND 2 INCHES ARE LIKELY...WHICH
COULD LEAD TO THE LOCALIZED PONDING OF WATER ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
CLIFTON FORGE...
GOSHEN...
HOT SPRINGS...
MILLBORO...
AND NEOLA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7949 3817 7946 3775 7964 3794 8038
3804 8022 3804 8016 3806 8011 3806 7996
3810 7993 3813 7995 3815 7992 3818 7992
3827 7980
TIME...MOT...LOC 0007Z 283DEG 27KT 3825 7981 3797 8024
JJMSpecial weather statement, Jul 4, 8:11 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EDT MON JUL 4 2016
NCZ019-020-050045-
WILKES-YADKIN-
811 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN YADKIN AND EAST CENTRAL WILKES COUNTIES...
AT 811 PM EDT...A STRONG THUNDERSTORM WAS OVER ROARING RIVER...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELKIN...
JONESVILLE...
BOONVILLE...
RONDA...
AND BROOKS CROSSROADS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3614 8106 3619 8112 3625 8109 3626 8087
3624 8087 3625 8081 3625 8080 3626 8078
3627 8078 3627 8069 3605 8081
TIME...MOT...LOC 0011Z 282DEG 27KT 3620 8100
JJMSpecial weather statement, Jul 4, 8:35 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EDT MON JUL 4 2016
VAZ013-050130-
PULASKI-
835 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL PULASKI COUNTY...
AT 834 PM EDT...A STRONG THUNDERSTORM WAS OVER DRAPER...MOVING
NORTHEAST AT 40 MPH.
LOCALLY VERY HEAVY RAINFALL AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED WITH THIS THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
PULASKI...
DUBLIN...
ALLISONIA...
CLAYTOR LAKE STATE PARK...
AND CLAYTOR DAM.
LAT...LON 3714 8062 3698 8055 3690 8076 3694 8080
3694 8081 3695 8081 3704 8090
TIME...MOT...LOC 0034Z 246DEG 37KT 3700 8077
RABSpecial weather statement, Jul 4, 8:48 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 PM EDT MON JUL 4 2016
VAZ007-009-010-012-050130-
TAZEWELL-WYTHE-SMYTH-BLAND-
848 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN TAZEWELL...SMYTH...WESTERN WYTHE AND SOUTHERN BLAND
COUNTIES...
AT 847 PM EDT...A STRONG THUNDERSTORM WAS OVER BURKES GARDEN...MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
BLAND...
MARION...
SALTVILLE...
AND CHILHOWIE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3695 8182 3696 8178 3697 8176 3702 8150
3710 8128 3715 8133 3717 8133 3712 8098
3687 8112 3672 8143 3670 8154 3669 8153
3666 8154 3664 8161 3667 8164 3679 8170
3693 8183
TIME...MOT...LOC 0047Z 269DEG 51KT 3712 8137
JJMSpecial weather statement, Jul 4, 9:04 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 904 PM EDT MON JUL 4 2016 VAZ013-014-050200- MONTGOMERY-PULASKI- 904 PM EDT MON JUL 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PULASKI...CITY OF RADFORD AND CENTRAL MONTGOMERY COUNTIES... AT 903 PM EDT...A STRONG THUNDERSTORM WAS OVER RADFORD CITY...MOVING NORTHEAST AT 45 MPH. OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND BRIEF VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLACKSBURG... CHRISTIANSBURG... RADFORD... SHAWSVILLE... AND PRICES FORK. THIS INCLUDES VIRGINIA TECH. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3717 8018 3705 8055 3717 8062 3732 8028 TIME...MOT...LOC 0103Z 242DEG 38KT 3714 8049 RAB
Special weather statement, Jul 4, 9:28 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT MON JUL 4 2016
NCZ001-018-VAZ009-015-050230-
WATAUGA-ASHE-SMYTH-GRAYSON-
928 PM EDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
WATAUGA...NORTHWESTERN ASHE...WESTERN GRAYSON AND SOUTHERN SMYTH
COUNTIES...
AT 928 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHILHOWIE TO NEAR WHITETOP TO NEAR MOUNTAIN
CITY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARION...
CHILHOWIE...
LANSING...
WHITETOP...
AND MOUNT ROGERS NATIONAL RECREATION AREA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3634 8171 3641 8174 3647 8170 3653 8171
3659 8168 3661 8165 3662 8162 3664 8161
3664 8162 3679 8170 3683 8174 3686 8174
3680 8128 3677 8127 3657 8132 3657 8135
3655 8135 3630 8171 3634 8175
TIME...MOT...LOC 0128Z 285DEG 32KT 3678 8166 3663 8165 3650 8177
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:11 PM EDT | Special Weather Statement | RNK | Yadkin | 34 min |
| Jul 4, 9:28 PM EDT | Special Weather Statement | RNK | Ashe | 62 min |
| Jul 4, 9:43 PM EDT | Special Weather Statement | RNK | Wilkes | 62 min |
| Jul 4, 9:51 PM EDT | Special Weather Statement | RNK | Stokes | 54 min |
| Jul 4, 9:58 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 62 min |
| Jul 4, 10:17 PM EDT | Special Weather Statement | RNK | Alleghany | 58 min |
| Jul 4, 10:48 PM EDT | Special Weather Statement | RNK | Watauga | 57 min |
| Jul 4, 11:52 PM EDT | Special Weather Statement | RNK | Rockingham, Stokes | 53 min |
| Jul 5, 12:51 AM EDT | Special Weather Statement | RNK | Rockingham | 54 min |
| Jul 5, 1:25 AM EDT | Special Weather Statement | RNK | Caswell | 50 min |
| Jul 5, 2:50 PM EDT | Special Weather Statement | RNK | Rockingham | 40 min |
| Jul 5, 3:40 PM EDT | Special Weather Statement | RNK | Yadkin | 50 min |
| Jul 4, 8:00 PM EDT | Special Weather Statement | RNK | Tazewell | 60 min |
| Jul 4, 8:03 PM EDT | Special Weather Statement | RNK | Wythe | 27 min |
| Jul 4, 8:08 PM EDT | Special Weather Statement | RNK | Bath | 67 min |
| Jul 4, 8:25 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 65 min |
| Jul 4, 8:35 PM EDT | Special Weather Statement | RNK | Pulaski | 55 min |
| Jul 4, 8:48 PM EDT | Special Weather Statement | RNK | Bland, Smyth | 42 min |
| Jul 4, 9:04 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 56 min |
| Jul 4, 9:04 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 41 min |
| Jul 4, 9:36 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 39 min |
| Jul 4, 9:47 PM EDT | Special Weather Statement | RNK | Pulaski | 43 min |
| Jul 4, 9:59 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, City of Covington | 49 min |
| Jul 4, 10:12 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 63 min |
| Jul 4, 10:25 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 65 min |
| Jul 4, 10:28 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski, Wythe | 62 min |
| Jul 4, 10:36 PM EDT | Special Weather Statement | RNK | Bedford | 39 min |
| Jul 4, 10:38 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 67 min |
| Jul 4, 11:00 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg | 45 min |
| Jul 4, 11:39 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 96 min |
| Jul 5, 3:46 PM EDT | Special Weather Statement | RNK | Halifax | 29 min |
| Jul 5, 4:22 PM EDT | Special Weather Statement | RNK | Halifax | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.